MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT8
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that following intraocular lens (iol) implantation, the lens was opacified.The iol was explanted and exchanged for same model with different diopter.Additional information has been requested; however, further information has not been received.
 
Additional Manufacturer Narrative
The lens was returned in a non-company lens case.Solution was dried on the lens.The optic was torn/split/cracked and cut with multiple scratches and scrape marks on the anterior and posterior sides of the lens.The observed damage is typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.Associated products were not provided.It is unknown if a qualified products were used.The product investigation could not identify a root cause for the reported complaint.Other then the lens damage the lens appears clear.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.Information was provided that the company lens (5.25cyl), 12.5 diopter lens implanted in 2012 was exchanged for a company lens (4.50cyl), 7.0 diopter lens.The company lens (5.25cyl), 12.5 diopter lens being exchanged in 2021 (nine years later) for a company lens (4.50cyl), 7.0 diopter lens may suggest that the replacement lens model was an improved choice for the patient's current vision needs.

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8175514979
MDR Report Key12487400
Report Number1119421-2021-01772
Device Sequence Number19670431
Product Code MJP
UDI-Device Identifier00380652277365
UDI-Public00380652277365
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2016
Device Model NumberSN6AT8
Device Catalogue NumberSN6AT8.125
Device Lot Number12025817
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer11/16/2021
Initial Report FDA Received Date09/17/2021
Supplement Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2011
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale